Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 89, NWS Shreveport, LA

April 5, 2005Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2005, 9:03 PM CDT for Morris County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 9:03 PM CDT (02:03 UTC)
Expired
Apr 5, 2005, 9:30 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Morris County, TX

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060205
SVRSHV
TXC343-060230-
/O.NEW.KSHV.SV.W.0089.050406T0203Z-050406T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN NORTHEAST TEXAS

* UNTIL 930 PM CDT

* AT 859 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES SOUTHWEST OF OMAHA...OR ABOUT 7 MILES EAST OF
  MOUNT PLEASANT...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT NAPLES AND OMAHA BY AROUND     
  915 PM. 

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN NORTHEAST TEXAS
UNTIL 930 PM CDT.

LAT...LON 3334 9481 3305 9480 3294 9469 3326 9469

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:48 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 5, 2:48 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE APR 5 2005

.DISCUSSION...

ROLLING NOW AS TORNADO WATCH 125 ISSUED. WILL UPDATE ZONES WITH
NEW PACKAGE AT 3 PM. BIG LOW ROLLING THIS WAY...SURFACE DRY AIR
PUNCHING INTO DFW AREA NOW. THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND RUMBLE OVER THE NORTHWEST. A SECOND CONVECTIVE PUNCH
MAY GET GOING LATER TONIGHT DOWN SOUTH...AND SPREAD INTO LA...
POSSIBLY APPEARING AS A SOUTHWARD DEVELOPING OF THIS AFTERNOON/S
LINE OF CONVECTION.

EVENT SHOULD PUSH OFF TO THE EAST LATE TONIGHT. YET THE COLD CORE
OF THE UPPER LOW WILL TOUCH OFF RAIN AND SOME CONVECTION WEDENSDAY
AND A LITTLE BEYOND.

AFTER A SPAN OF DRY WEATHER AND NORMAL TEMPERATURES TO FINISH THE
WEEK...WE HAVE POTENTIALLY ANOTHER UPPER LOW ROLLING OUT OF THE
CENTRAL ROCKIES AND COMING THIS WAY SUNDAY/MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  55  70 /  60  30  10  10
MLU  63  74  55  69 /  70  50  20  10
DEQ  57  72  48  67 /  60  50  20  10
TXK  59  74  54  67 /  60  50  20  10
ELD  62  74  53  68 /  70  50  20  10
TYR  58  75  52  70 /  30  10  10  10
GGG  60  75  53  70 /  40  10  10  10
LFK  61  80  52  73 /  50  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
      FOR THE FOLLOWING ZONES...SEVIER...HOWARD...LITTLE RIVER...
      HEMPSTEAD...NEVADA...MILLER...LAFAYETTE...COLUMBIA...UNION.
LA...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
      FOR THE FOLLOWING ZONES...CADDO...BOSSIER...WEBSTER...
      CLAIBORNE...LINCOLN...UNION...DE SOTO...RED RIVER...
      BIENVILLE...JACKSON...OUACHITA...SABINE...NATCHITOCHES...
      WINN...GRANT...CALDWELL...LA SALLE.
OK...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
      FOR THE FOLLOWING ZONES...MCCURTAIN.
TX...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
      FOR THE FOLLOWING ZONES...RED RIVER...BOWIE...FRANKLIN...
      TITUS...CAMP...MORRIS...CASS...WOOD...UPSHUR...MARION...
      SMITH...GREGG...HARRISON...CHEROKEE...RUSK...PANOLA...
      NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE...SABINE.

&&

17/17
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 5, 3:39 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             13 NE CAMPTI            32.03N 92.96W
03/31/2005  1.00 INCH        NATCHITOCHES       LA   CO-OP OBSERVER

            QUARTER SIZED HAIL FELL AND NEARLY COVERED THE GROUND IN
            CHESTNUT...AND LASTED 10 TO 15 MINUTES

&&

15
Special weather statement, Apr 5, 6:10 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 5 2005

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
060200-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-
SEVIER-SMITH-TITUS-UPSHUR-WOOD-
610 PM CDT TUE APR 5 2005

...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND
NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO
TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND
NACOGDOCHES TEXAS LINE...

TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...

MCCURTAIN

IN SOUTHWEST ARKANSAS...

HOWARD...SEVIER...LITTLE RIVER...

IN NORTHEAST TEXAS...

BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD

STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE
EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND
UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING
DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE
OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND
SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO
TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH
SPEEDS TO 60 TO 70 MPH.

06
Special weather statement, Apr 5, 6:10 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 5 2005

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
060200-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-
SEVIER-SMITH-TITUS-UPSHUR-WOOD-
610 PM CDT TUE APR 5 2005

...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND
NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO
TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND
NACOGDOCHES TEXAS LINE...

TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...

MCCURTAIN

IN SOUTHWEST ARKANSAS...

HOWARD...SEVIER...LITTLE RIVER...MILLER...

IN NORTHEAST TEXAS...

BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD

STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE
EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND
UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING
DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE
OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND
SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO
TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH
SPEEDS TO 60 TO 70 MPH.

06
Local storm report, Apr 5, 8:08 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             10 NW WRIGHT CITY       34.17N 95.13W
04/05/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

            QUARTER SIZED HAIL COVERED THE GROUND IN THE COMMUNITY OF
            RUFE

&&

15
Local storm report, Apr 5, 8:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             10 S BATTIEST           34.26N 94.93W
04/05/2005  1.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL FELL IN THE CARTER MOUNTAIN
            COMMUNITY

0810 PM     HAIL             8 NW CLARKSVILLE        33.69N 95.15W
04/05/2005  0.75 INCH        RED RIVER          TX   LAW ENFORCEMENT

&&

15
Special weather statement, Apr 5, 8:37 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT TUE APR 5 2005

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
060150-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-
SEVIER-SMITH-TITUS-UPSHUR-WOOD-
837 PM CDT TUE APR 5 2005

...TORNADO WATCH NUMBER 125...WHICH WAS IN EFFECT UNTIL 900 PM CDT...
HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 127...AND
ADDITIONAL COUNTIES AND PARISHES HAVE BEEN ADDED TO THE NEW WATCH...

THE TORNADO WATCH NO LONGER IN EFFECT FOR SOUTHEAST OKLAHOMA...AND
PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG
AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL...
CARTHAGE...AND NACOGDOCHES TEXAS LINE...

TORNADO WATCH NUMBER 125 NO LONGER IN EFFECT FOR THE FOLLOWING
FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA...

MCCURTAIN

IN SOUTHWEST ARKANSAS...

HOWARD...SEVIER...LITTLE RIVER...MILLER

IN NORTHEAST TEXAS...

BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD...

A SEVERE THUNDERSTORM WATCH NUMBER 127 FOR PARTS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND NORTHWEST
LOUISIANA CONTINUES UNTIL 400 AM CDT. THE COUNTIES AND PARISHES
IN THE SEVERE THUNDERSTORM WATCH WILL BE INCLUDED IN ANOTHER
STATEMENT TO FOLLOW AND IN THE CURRENT WATCH OUTLINE.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:09 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 5, 8:10 PM CDTSevere Thunderstorm WarningSHVRed River65 min
Apr 5, 8:26 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus49 min
Apr 5, 8:29 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith46 min
Apr 5, 9:12 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith48 min
Apr 5, 9:19 PM CDTSevere Thunderstorm WarningSHVRusk56 min
Apr 5, 9:48 PM CDTSevere Thunderstorm WarningSHVPanola57 min
Apr 5, 10:06 PM CDTSevere Thunderstorm WarningSHVShelby54 min
Apr 5, 11:05 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches55 min
Apr 5, 11:49 PM CDTSevere Thunderstorm WarningSHVShelby56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.